MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE CR FB INSRT SZ5 7MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT

DEPUY IRELAND - 9616671 ATTUNE CR FB INSRT SZ5 7MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT
Model Number 1516-20-507
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); No Code Available (3191)
Date of Event 08/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Initial reporter occupation: lawyer.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient received left primary attune tka to treat pain secondary to degenerative osteoarthritis.The patella was resurfaced, and competitor cement x 2 was utilized.Intraoperatively, the surgeon notes there was extensive degeneration of the lateral compartment and patellofemoral joint as well as grade ii and grade iii changes to the medial side.The natural femur and tibia were in valgus.There was extensive bone loss on the lateral facet of the natural patella.The procedure was completed without complications.Clinic note dated (b)(6) 2018 indicates the patient received a radiographic and physical exam of the left knee due to knee pain.The physical exam confirmed pain during passive rom.The radiographic study suggested loosening of the tibial tray.The surgeon recommended revision of the tray during office visit dated (b)(6) 2018.Patient received a left knee revision to treat persistent pain secondary to loosening of the tibial tray.Upon entering the joint, the surgeon discovered that the cement did not appear to be rigid and did not adhere to the bone nor the tibial tray.The cement to bone interface had a soft reactive fibrous tissue that was debrided.The tibial tray had subsided and was grossly loose and debonded at the cement to implant interface.The femoral component was well-fixed but revised.There was no reported product problem with the explanted tibial insert.The patella was well-fixed and retained.The patient received competitor revision products.The procedure was completed without complications.Doi: (b)(6) 2014.Dor: (b)(6) 2018.Left knee.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.A worldwide complaint database search found no other related reported incidents against the provided product code/lot number combination since release for distribution.Based on previous investigations, this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.

Brand Name
ATTUNE CR FB INSRT SZ5 7MM
Common Device Name
ATTUNE IMPLANT : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
MDR Report Key10134567
Report Number1818910-2020-13476
Device Sequence Number3867171
Product Code JWH
UDI-Device Identifier10603295045663
UDI-Public10603295045663
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K101433
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Model Number1516-20-507
Device Catalogue Number151620507
Device Lot Number7803788
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/28/2020
Supplement Date Received by Manufacturer07/14/2020
Initial Report FDA Received Date06/09/2020
Supplement Report FDA Received Date07/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATTUNE CR FEM LT SZ 5 CEM; ATTUNE FB TIB BASE SZ 4 CEM; ATTUNE MEDIAL DOME PAT 35MM; COMPETITOR BONE CEMENT; COMPETITOR BONE CEMENT; ATTUNE CR FEM LT SZ 5 CEM; ATTUNE FB TIB BASE SZ 4 CEM; ATTUNE MEDIAL DOME PAT 35MM; COMPETITOR BONE CEMENT; COMPETITOR BONE CEMENT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient Weight104